Wisconsin, 2011

Winter Weather in Wisconsin, December 29, 2011

December 29, 2011 · NWS MKX · 15 events in 15 counties and zones

moved across southern Wisconsin during the early morning hours of December 29th. the precipitation changed over to freezing drizzle and light freezing rain over a good portion of Southeast Wisconsin and parts of South Central Wisconsin.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

A band of light precipitation...a mix of light rain and snow...driven by warm air advection and mid-level frontogenesis ahead of a short wave trough...moved across southern Wisconsin during the early morning hours of December 29th. With surface temperatures below freezing and the loss of ice crystals for snow formation as upper levels dried out...the precipitation changed over to freezing drizzle and light freezing rain over a good portion of Southeast Wisconsin and parts of South Central Wisconsin. The freezing rain and freezing drizzle coated roads, sidewalks and outdoor structures with a thin layer of ice, affecting areas mainly along and northeast of a Wisconsin Dells, Madison to Lake Geneva line. The icy conditions led to numerous vehicle accidents, with many spin-outs and a few roll-over accidents. A man was killed (indirect-related) north of the city of Jefferson when he stopped to assist another motorist involved in an accident on the STH 26 by-pass bridge, slipped off the bridge and fell into the Rock River. A semi-trailer truck jack-knifed on westbound Interstate 94 near STH 18 in Waukesha County, blocking two of the three westbound lanes during the morning rush hour. One person was injured (indrectly-related) when their vehicle slide into a gas-station building on STH 33 in the Portage (Columbia Co.), and several vehicles were stuck on a the breidge over STH 16 on Interstate 39 near Portage until the road was salted. North of Portage on Interstate-39, a semi-trailer and two cars flipped over in the roadside ditch. Another turck flipped over on STH 151 in southeast Columbia County, dumping more that 30,000 pounds of jalapeno peppers on the road.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Dec 29, 3:29 AM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Dec 29, 3:29 AM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
329 AM CST THU DEC 29 2011

.SHORT TERM...

TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM.

NARROW BAND OF MIXED LIGHT FREEZING RAIN AND LIGHT SNOW ASSOCD WITH
BURST OF LOW LEVEL WARM AIR ADVECTION WILL EXIT SOUTHEAST WISCONSIN
EARLY THIS MORNING.  DUE TO BRIEF PERIOD OF PRECIP AND LIGHT
NATURE...HELD OFF ON FREEZING RAIN ADVY...AND WILL CONTINUE TO
COVER WITH SHORT TERM FORECASTS AND GRAPHICASTS.  NAM CONTINUES TO
ALIGN ITSELF WITH MORE CONSISTENT GFS AND ECMWF WHICH CARRIES WEAK
SFC LOW PRESSURE OVER CENTRAL WI LATER THIS MRNG.  WL CONTINUE THE
CHANCE FOR A LIGHT MIXTURE LATER THIS MRNG CLOSER TO THE LOW
PRESSURE AREA BUT MOST OF THE DAYLIGHT HOURS ARE EXPECTED TO BE
DRY.  SOUTH WINDS AHEAD OF THE LOW WL CONTINUE TO PUMP TEMPERATURES
TO ABOVE FREEZING TODAY...WHICH WILL HELP MELT ANY OF THE PATCHY ICY
CONDITIONS FROM EARLY THIS MRNG.  VARIABLE CLOUD COVER TODAY WITH
MID LEVEL CLOUDS BRIEFLY CLEARING THIS MORNING...FOLLOWED BY COLD
AIR ADVECTION STRATUS RETURNING LATE MORNING AND AFTN.

ATTENTION TURNS TO SECOND STRONGER SHORT WAVE CURRENTLY OVER SW CAN
INTO WA STATE.  THIS SYSTEM WILL TAKE A SLIGHTLY MORE SOUTHERLY
TRACK FROM THE NORTHERN PLAINS INTO THE NORTHERN IL/SOUTHERN WI
REGION LATE TONIGHT AND FRI MRNG.  SHORT TERM GUIDANCE INCLUDING GFS
AND ECMWF TAKING SFC LOW ACROSS NRN IL FRI MRNG.  SRN WI GETS
CLIPPED BY ENHANCED SYNOPTIC SCALE LIFT ASSOCD WITH LEFT EXIT REGION
OF 100KT JET PASSING ACROSS CENTRAL MS VALLEY.  AS A RESULT...STRONG
LAYER Q-VECTOR CONVERGENCE OF 20 TO 30 UNITS PASSES ACROSS SRN WI
AFTER MIDNIGHT TNGT. PERIOD OF ENHANCED LIFT IN DENDRITIC GROWTH
ZONE...BUT DGZ EXPCD TO REMAIN LESS THAN 50MB FRI MRNG. 85H LOW
CIRCULATION REMAINS NORTH OF CWA...WHILE MOST GUIDANCE KEEPS 700H
OPEN WAVE.  CROSS SECTIONS NOT REVEALING SIGNIFICANT FN VECTOR
RESPONSE TO FULL WIND FRONTOGENESIS FOR ENHANCED LIFT.  NEVER THE
LESS...WITH EXPECTED SYNOPTIC SCALE LIFT...WL BUMP UP POPS TO LIKELY
OR HIGHER MOST AREAS.  COBB AND THICKNESS TECHNIQUE FAVORS SNOW TO
LIQUID RATIOS OF 11 TO 13 TO 1.  CRITICAL THICKNESSES AND TOP DOWN
TECHNIQUE SHOW POTENTIAL FOR MIXED PRECIPITATION INITIALLY...BUT
DYNAMIC COOLING CAUSES LOW LAYERS TO COOL DURING THE EARLY MORNING.
QPF OF 0.10 TO 0.20 TENTHS INCH EXPECTED SO FOR NOW WL LEAN TOWARD
1-2 INCH SNOWFALL ACROSS CENTRAL CWA TRENDING LIGHTER TOWARD THE IL
BORDER AND FAR NORTH AWAY FROM BETTER FORCING.  ONSHORE FLOW AND
WARMER LAKE MI WATERS MAY ALSO CUT BACK ON SNOW AMOUNTS IN PARTS OF
THE EAST.  ADVY MAY NEED TO BE ISSUED BY LATER SHIFTS SINCE SNOW WL
BE FALLING DURING MORNING RUSH HOUR /FOR WHAT IT IS AT THIS TIME OF
YEAR/ AND ITS BEEN A FEW WEEKS SINCE SOME AREAS HAVE RECEIVED THIS
AMOUNT OF SNOW.

FRIDAY THROUGH SATURDAY...FORECAST CONFIDENCE...MEDIUM.

UPPER LEVELS DRY OUT MID FRI MORNING...BUT LOW LEVEL MOISTURE SHOULD
LINGER INTO THE AFTERNOON WITH CYCLONIC FLOW AND WEAK COLD AIR
ADVECTION BEHIND DEPARTING LOW PRESSURE. SOME SNOW ACCUMULATION IS
POSSIBLE FRI MORNING...THEN AREAS/PATCHY DRIZZLE IN THE FORECAST FRI
AFTERNOON. DESPITE LINGERING CLOUDS...TEMPS SHOULD GET INTO THE
MID/UPPER 30S. DRY CONDITIONS EXPECTED FRI NIGHT...WITH WARMING
CONDITIONS TOWARD MORNING.

STRONGER LOW PRESSURE WITH DEEPER 500MB TROUGH WILL APPROACH WI ON
SAT. STRENGTHENING PRESSURE GRADIENT WILL BRING INCREASING WINDS.
MODELS DIFFER ON AMOUNT OF MIXING...WHICH WILL ULTIMATELY AFFECT
TEMPS AND WINDS. FOR NOW...CONSERVATIVE FCST WITH HIGHS IN THE LOW
TO MID 40S. IF THE SUN HAS A CHANCE TO SHINE...EXPECT DEEPER
MIXING...STRONGER WINDS AND TEMPS IN THE MID/UPPER 40S.

TEMPS WILL CONTINUE TO RISE IN SOUTHEAST WI SAT EVENING. SFC
TROUGH/COLD FRONT EXPECTED TO CROSS CENTRAL WI AROUND 06Z SUN AND
EASTERN WI AROUND 09Z SUN. SOUTHEAST WI WILL BE SLOWEST TO COOL
OVERNIGHT SAT NIGHT.

PRECIPITATION ALONG THE FRONT SHOULD BE FOCUSED MORE IN NORTHERN
WI...AND MAINLY IN THE FORM OF RAIN OVERNIGHT. PRECIP EXPECTED TO
CHANGE OVER TO SNOW RIGHT BEHIND THE FRONT...BUT THE AIR DRIES OUT
QUICKLY AS WELL...SO NOT MUCH ACCUMULATION EXPECTED.

.LONG TERM...

SUNDAY THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM.

WEST WINDS WILL INCREASE EXPONENTIALLY BEHIND THE SFC TROUGH/COLD
FRONT EARLY SUN MORNING AS COLD AIR FUNNELS INTO THE REGION AND
ALLOWS FOR DEEP MIXING. WITH NAM AND GFS SHOWING WINDS OF 40 TO 45
KNOTS AT 1000FT...WIND ADVISORY CONDITIONS LOOK LIKELY.

WITH COLD CYCLONIC FLOW...EXPECT LOW CLOUDS TO HANG AROUND THROUGH
SUNDAY. SOME SNOW SHOWERS ARE POSSIBLY MAINLY TOWARD EAST CENTRAL
WI...NOT MUCH ACCUMULATION EXPECTED.

TEMPS WILL CONTINUE TO COOL ON SUN AND SUN NIGHT...WITH SUN NIGHT
MINS IN THE TEENS/LOW 20S. WINDS WILL BE SLOW TO DIMINISH WITH THE
UPPER TROUGH TAKING ITS TIME TO EXIT THE REGION. COLD AND BREEZY ON
MONDAY WITH NO PRECIP AND DECREASING CLOUDS.

TUESDAY THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM.

COLD SNAP WILL REMAIN IN PLACE THROUGH TUESDAY WITH HIGHS STRUGGLING
TO REACH THE LOWER 20S. WARMER AIR WILL MOVE BACK INTO SOUTHERN WI
ON WED AS HIGH PRESSURE SHIFTS EAST. ONE MORE SHORTWAVE IS EXPECTED
TO CROSS THE UPPER GREAT LAKES REGION SOMETIME WED AND POSSIBLY
BRING LIGHT PRECIP...BUT NOT MUCH MOISTURE TO WORK WITH. WE COULD
WARM UP ONCE AGAIN LATER NEXT WEEK.

&&

.AVIATION/12Z TAFS/...NARROW 1-2 HOUR BAND OF MIXED PRECIPITATION
WILL EXIT SOUTHEAST WI EARLY THIS MORNING.  MIXED PRECIPITATION
ASSOCIATED WITH BURST OF MID LEVEL WARM AIR ADVECTION AHEAD OF
UPSTREAM SHORT WAVE OVER SOUTHERN MN. EARLY MORNING MID LEVEL CLOUDS
ASSOCD WITH WAA WL CLEAR FOR A TIME BUT MORE VFR CLOUDS ARE LIKELY
TO FORM IN CLOSE PROXIMITY TO PASSING LOW PRESSURE OVER CENTRAL WI
LATER THIS MRNG AND EARLY AFTN.  IN ADDITION...WEAK COOL AIR
ADVECTION ASSOCD WITH LOW WL SWEEP OVER SRN WI THIS AFTN.  EXTENSIVE
VFR STRATUS ASSOCD WITH THIS CAA...WITH PATCHY LOWER CIGS...BUT CAA
WEAKENS AS IT SLIDES INTO SRN WI LATER TODAY.  CONFIDENCE LOW ON
HEIGHT OF CIGS LATER TODAY...SO FOR NOW WL TREND TOWARD LOW VFR.  BRIEF
CLEARING LATE AFTN AND EVE BEFORE NEXT MORE SIGNIFICANT SHORT WAVE
APPROACHES FROM THE NORTHERN PLAINS.  THIS SYSTEM WL RESULT IN
MVFR/IFR CIGS AND VSBYS LATE TONIGHT AND THU MRNG AS LIGHT
PRECIPITATION OVERSPREADS SRN WI.  EXPC A MIX OF LIGHT RAIN AND SNOW
BY THE LAKE...WITH MORE SNOW FARTHER INLAND.

&&

.MARINE...LOW PRESSURE WILL PASS FROM CENTRAL WI ACROSS LAKE MI
AROUND MID-DAY.  SOUTH WINDS AHEAD OF THE LOW WILL VEER TO THE
WEST.  FEW WIND GUSTS LIKELY TO REACH 20 TO 25 KNOTS...ESPECIALLY
AWAY FROM SHORE THIS AFTERNOON...BUT AT THIS POINT THESE HIGHER
GUSTS EXPECTED TO BE TOO INFREQUENT TO WARRANT SMALL CRAFT ADVY.
WIND SPEEDS WL DIMINISH TONIGHT AS WEAK HIGH PRESSURE SETTLES IN FROM
THE WEST. STRONG LOW PRESSURE MOVING THROUGH THE WESTERN GTLAKES
OVER THE WEEKEND MAY RESULT IN GALE CRITERIA WIND SPEEDS SATURDAY
NIGHT INTO SUNDAY NIGHT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...MBK
FRIDAY THROUGH WEDNESDAY...MRC
Hazardous weather outlook, Dec 29, 4:03 AM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
403 AM CST THU DEC 29 2011

WIZ046-047-051-052-056>060-062>072-301015-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
403 AM CST THU DEC 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A BRIEF PERIOD OF LIGHT FREEZING RAIN AND DRIZZLE WILL AFFECT
PORTIONS OF SOUTHERN WISCONSIN EARLY THIS MORNING...RESULTING IN
PATCHY SLIPPERY SPOTS AND STRETCHES. THE LIGHT FREEZING
PRECIPITATION WILL END LATER THIS MORNING.

LOW PRESSURE PASSING TO THE SOUTH OF WISCONSIN LATE TONIGHT AND
FRIDAY MORNING WILL RESULT IN A MIXTURE OF LIGHT SNOW AND RAIN
OVERSPREADING SOUTHERN WISCONSIN AFTER MIDNIGHT. PORTIONS OF
SOUTHERN WISCONSIN COULD RECEIVE AN INCH OF SNOWFALL BY 6 AM CST
FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT SNOW OVER SOUTHERN WISCONSIN COULD RESULT IN ANOTHER INCH IN
SOME AREAS DURING THE FRIDAY MORNING COMMUTE AS THE LOW PRESSURE
SYSTEM PASSES ACROSS NORTHERN ILLINOIS. THE ACCUMULATING SNOW IS
EXPECTED TO END LATER FRIDAY MORNING.

STRONG WINDS ASSOCIATED WITH DEEP LOW PRESSURE TRACKING ACROSS
THE WESTERN GREAT LAKES MAY REACH WIND ADVISORY CRITERIA ON SUNDAY
AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT ROAD CONDITION REPORTS
ARE APPRECIATED THIS MORNING. SNOWFALL REPORTS WILL BE APPRECIATED
ON FRIDAY.

LMZ643>646-301015-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
403 AM CST THU DEC 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG LOW PRESSURE MOVING ACROSS SOUTHERN CANADA WILL CAUSE
WIND SPEEDS TO REACH SMALL CRAFT ADVISORY LEVELS ON SATURDAY AND
SATURDAY NIGHT..AND GALE LEVELS ON SUNDAY AND MONDAY.

WWW.WEATHER.GOV/MKX

MBK

In the hours before

Special weather statement, Dec 29, 4:36 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
436 AM CST THU DEC 29 2011

WIZ046-047-051-052-056>060-062>072-291645-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
436 AM CST THU DEC 29 2011

...SEVERAL WINTER WEATHER EVENTS TO AFFECT SOUTHERN WISCONSIN...

A BURST OF WARM AIR SURGING ACROSS SOUTHERN WISCONSIN WILL RESULT
IN A BRIEF PERIOD OF LIGHT FREEZING RAIN AND DRIZZLE EARLY THIS
MORNING. THE PRECIPITATION WILL REMAIN VERY LIGHT AND PATCHY...HOWEVER
IT DOES NOT TAKE MUCH FREEZING PRECIPITATION TO RESULT IN SLIPPERY
SPOTS AND STRETCHES.

THE LIGHT FREEZING RAIN AND DRIZZLE WILL END ACROSS SOUTHERN
WISCONSIN BETWEEN 600 AM CST AND 800 AM CST.

LOW PRESSURE IS EXPECTED TO MOVE FROM THE NORTHERN PLAINS ACROSS
IOWA AND NORTHERN ILLINOIS LATE TONIGHT AND FRIDAY MORNING. THIS
WEATHER SYSTEM WILL BRING LIGHT SNOW TO SOUTHERN WISCONSIN AFTER
MIDNIGHT TONIGHT INTO FRIDAY MORNING. THE SNOW WILL BE MIXED WITH
OR CHANGE TO RAIN CLOSER TO THE ILLINOIS BORDER. A PERIOD OF
FREEZING RAIN AND DRIZZLE WILL ALSO BE POSSIBLE.

AT THIS TIME...BETWEEN 1 AND 2 INCHES OF SNOW IS POSSIBLE OVER PORTIONS
OF SOUTHERN WISCONSIN BY NOON FRIDAY. FRIDAY MORNING COMMUTERS
WILL WANT TO MONITOR THIS DEVELOPING SITUATION AND BE PREPARED TO
ALLOW EXTRA TIME FOR TRAVEL.

MBK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

15 winter weather. Local standard time, as filed.

Winter Weather, Marquette

When
December 29, 5:00 AM CST to 9:00 AM CST
Where
Marquette forecast zone
Reported by
Emergency Manager
Coordinates
43.820, -89.399 (the zone’s center; the record gives no point)

Winter Weather, Green Lake

When
December 29, 5:00 AM CST to 9:00 AM CST
Where
Green Lake forecast zone
Reported by
Emergency Manager
Coordinates
43.800, -89.045 (the zone’s center; the record gives no point)

Winter Weather, Fond du Lac

When
December 29, 5:00 AM CST to 9:00 AM CST
Where
Fond du Lac forecast zone
Reported by
Emergency Manager
Coordinates
43.754, -88.488 (the zone’s center; the record gives no point)

Winter Weather, Sheboygan

When
December 29, 5:00 AM CST to 9:00 AM CST
Where
Sheboygan forecast zone
Reported by
Emergency Manager
Coordinates
43.756, -87.800 (the zone’s center; the record gives no point)

Winter Weather, Columbia

When
December 29, 5:00 AM CST to 9:00 AM CST
Where
Columbia forecast zone
Injuries
0 direct, 1 indirect
Reported by
Emergency Manager
Coordinates
43.467, -89.334 (the zone’s center; the record gives no point)

Winter Weather, Dodge

When
December 29, 5:00 AM CST to 9:00 AM CST
Where
Dodge forecast zone
Reported by
Emergency Manager
Coordinates
43.416, -88.707 (the zone’s center; the record gives no point)

Winter Weather, Washington

When
December 29, 5:00 AM CST to 9:00 AM CST
Where
Washington forecast zone
Reported by
Emergency Manager
Coordinates
43.369, -88.231 (the zone’s center; the record gives no point)

Winter Weather, Ozaukee

When
December 29, 5:00 AM CST to 9:00 AM CST
Where
Ozaukee forecast zone
Reported by
Emergency Manager
Coordinates
43.403, -87.891 (the zone’s center; the record gives no point)

Winter Weather, Dane

When
December 29, 5:00 AM CST to 9:00 AM CST
Where
Dane forecast zone
Reported by
Emergency Manager
Coordinates
43.067, -89.418 (the zone’s center; the record gives no point)

Winter Weather, Jefferson

When
December 29, 5:00 AM CST to 9:00 AM CST
Where
Jefferson forecast zone
Deaths
0 direct, 1 indirect
Reported by
Law Enforcement
Coordinates
43.021, -88.776 (the zone’s center; the record gives no point)

Winter Weather, Waukesha

When
December 29, 5:00 AM CST to 9:00 AM CST
Where
Waukesha forecast zone
Reported by
Emergency Manager
Coordinates
43.018, -88.304 (the zone’s center; the record gives no point)

Winter Weather, Milwaukee

When
December 29, 5:00 AM CST to 9:00 AM CST
Where
Milwaukee forecast zone
Reported by
Emergency Manager
Coordinates
43.022, -87.929 (the zone’s center; the record gives no point)

Winter Weather, Walworth

When
December 29, 5:00 AM CST to 9:00 AM CST
Where
Walworth forecast zone
Reported by
Emergency Manager
Coordinates
42.669, -88.542 (the zone’s center; the record gives no point)

Winter Weather, Racine

When
December 29, 5:00 AM CST to 9:00 AM CST
Where
Racine forecast zone
Reported by
Emergency Manager
Coordinates
42.730, -87.812 (the zone’s center; the record gives no point)

Winter Weather, Kenosha

When
December 29, 5:00 AM CST to 9:00 AM CST
Where
Kenosha forecast zone
Reported by
Emergency Manager
Coordinates
42.573, -87.840 (the zone’s center; the record gives no point)

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Winter Weather, Jefferson2011-12-29MaleOtherIndirect

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2011Every state in 2011This day in weather historyWarnings in Wisconsin, December 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 357495, 357496, 357497, 357498, 357499, 357500, 357501, 357503, 357504, 357505, 357506, 357507, 357508, 357509, 357510.